MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Model Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an unknown procedure, the buttress compression nut for blade sleeve for trochanteric fixation nails got stuck together.The blade guide sleeve trochanteric fixation nail failed.The buttress nut and guide sleeve impacted in patient.An unknown mallet was used to remove the damaged sleeve and buttress nut.There was a surgical delay of five (5) minutes.The procedure was completed successfully.The patient outcome was unknown.Concomitant device reported: unknown impaction inst: hammer/mallet: trauma (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: updated concomitant devices.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: impaction inst: hammer/mallet: trauma (part#: unknown, lot#: unknown, quantity: 1); buttress/compression nut for 357.369 (part #: 357.371, lot #: 4987428, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the blade guide sleeve for trochanteric fixation nails (part # 357.369/ lot # unk) was received at us customer quality (cq).The lot number was not able to be determined as the buttress nut covered majority of the number.The threaded portion of the guide sleeve proximal to the mated buttress nut was stripped and deformed.There were scratches along the body of the guide sleeve.Functional test: functional testing was performed with the returned devices.The buttress/compression nut was not able to be disassembled from the mated guide sleeve.The buttress nut was not able to further loosen/tighten.Due to the stripped condition of the threads, its possible the mating threads were cross threaded.The overall complaint was confirmed.Can the complaint be replicated with the returned device(s)? yes.Dimensional inspection: dimensional inspection could not be confirmed as device disassembly to access internal components was not possible.Document/specification review: drawing(s) reviewed: since the exact date of manufacture was not determined, the current revision of the drawing was reviewed.Conclusion: the overall complaint was confirmed for the received blade guide sleeve for trochanteric fixation nails as the device was not able to disassemble from the buttress nut.Although no definitive root-cause can be determined its possible the devices have galled together or are cross threaded.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10146057
Report Number2939274-2020-02785
Device Sequence Number3300360
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.369
Device Catalogue Number357.369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer06/11/2020
07/07/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/26/2020
07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPRESSION NUT FOR 357.369.; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA.
Patient Weight64